Please, please, please let this be something that's no big deal.
I just started pumping a week and a half ago with the Omnipod. I absolutely love it. BIG TIME!
However... I'm getting soreness and a bruise at every infusion site. I've only put it on my top and side thigh so far, as I really like that site -- I completely forget it's there.
That is, until about the 24-36 hour mark, by which time the spot where the cannula is is getting increasingly tender, a little itchy, and when I change pods the old site always has a bruise that takes 2-3 days to completely heal. The bruised area is tender for a day or so as well. Here's a picture of the last site, 24 hours after the pod was removed (bruise is left of center):
Does anyone recognize this? It happens every time.
I’m thinking it’s because the site is pretty lean, and because the skin there is constantly stretching and compressing from walking/sitting/etc., the cannula is moving around and irritating the subcutaneous tissue.
I am having very good results with insulin delivery, so this isn’t interfering with function. However, I thank God I’m a Omnipod two-dayer, 'cause by the time I get to 48 hours, I’m ready for a site change from tenderness.
I’m going to try the back of my arm for the next change tomorrow, and see if I have a different outcome. I’ve had very good results with my G4 back there. I hope there’s a solution for this on my thigh, though, as I really like that location.
One last thing: I use skin-tac to enhance adhesion and, I thought help protect my skin. It couldn’t be the skin-tac, could it? I’m doubting that because I do the same thing for the G4, and have no problem at all.